Alert archive / Arkansas / Wind Advisories in 2018

Wind Advisory 1, NWS Little Rock, AR

March 6, 201821 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Mar 6, 2018, 2:45 AM CST for 21 counties in Arkansas. It took effect at Mar 6, 2018, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2018, 2:45 AM CST (08:45 UTC)
In effect from
Mar 6, 2018, 11:00 AM CST
Expired
Mar 6, 2018, 6:00 PM CST
In force
7 hr
Issued by
NWS Little Rock, AR
All 21 counties

Baxter County, AR, Cleburne County, AR, Conway County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 57 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2429 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

528 
WWUS74 KLZK 060845
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
245 AM CST Tue Mar 6 2018


ARZ003>007-012>016-021>025-030-031-037-038-070000-
/O.NEW.KLZK.WI.Y.0001.180306T1700Z-180307T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Scott-Yell-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, 
Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, 
Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, 
Heber Springs, Newport, Booneville, Paris, Morrilton, Waldron, 
Dardanelle, Danville, and Ola
245 AM CST Tue Mar 6 2018

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

The National Weather Service in Little Rock has issued a Wind
Advisory, which is in effect from 11 AM this morning to 6 PM CST
this evening. 

* EVENT...Strong westerly winds will affect Arkansas today.

* AREAS AFFECTED...Much of northern and western Arkansas.

* TIMING...Advisory level winds should start just before noon and
  continue through late afternoon or early evening before
  subsiding.

* WINDS...Sustained winds of around 25 mph with gusts up to 40 to
  45 mph.

* IMPACTS...Boaters on area lakes should use extra caution. Small
  boats will be impacted the most. Also, high profile vehicles and
  other interests affect by high winds will be vulnerable to the 
  strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
5 follow-up statements
227 
WWUS74 KLZK 061717
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
1117 AM CST Tue Mar 6 2018

ARZ003>007-012>016-021>025-030-031-037-038-070000-
/O.CON.KLZK.WI.Y.0001.000000T0000Z-180307T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Scott-Yell-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, 
Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, 
Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, 
Heber Springs, Newport, Booneville, Paris, Morrilton, Waldron, 
Dardanelle, Danville, and Ola
1117 AM CST Tue Mar 6 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...Strong westerly winds will affect parts of Arkansas 
  today.

* AREAS AFFECTED...Much of northern and western Arkansas.

* TIMING...Strong winds will continue through late afternoon or 
  early evening before subsiding. 

* WINDS...Sustained winds of around 25 mph with gusts up to 40 
  to 45 mph are possible. 

* IMPACTS...Boaters on area lakes should use extra caution. 
  Small boats will be impacted the most. Also, high profile 
  vehicles and other interests affect by high winds will be 
  vulnerable to the strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
930 
WWUS74 KLZK 061807
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
1207 PM CST Tue Mar 6 2018

ARZ032>034-039>047-052-070000-
/O.EXA.KLZK.WI.Y.0001.000000T0000Z-180307T0000Z/
Faulkner-White-Woodruff-Perry-Polk-Montgomery-Garland-Saline-
Pulaski-Lonoke-Prairie-Monroe-Pike-
Including the cities of Conway, Searcy, Beebe, Augusta, McCrory, 
Cotton Plant, Perryville, Mena, Mount Ida, Norman, Hot Springs, 
Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, 
Des Arc, Hazen, Brinkley, Clarendon, Glenwood, and Murfreesboro
1207 PM CST Tue Mar 6 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Little Rock has issued a Wind
Advisory, which is in effect until 6 PM CST this evening. 

* EVENT...Strong westerly winds will affect parts of Arkansas 
  today. 

* AREAS AFFECTED...Much of central, northern and western 
  Arkansas.

* TIMING...Strong winds will continue through late afternoon or 
  early evening before subsiding. 

* WINDS...Sustained winds of around 20 mph with gusts up to 30 mph  
  are possible. 

* IMPACTS...Boaters on area lakes should use extra caution. 
  Small boats will be impacted the most. Also, high profile 
  vehicles and other interests affect by high winds will be 
  vulnerable to the strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ARZ003>007-012>016-021>025-030-031-037-038-070000-
/O.CON.KLZK.WI.Y.0001.000000T0000Z-180307T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Scott-Yell-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, 
Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, 
Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, 
Heber Springs, Newport, Booneville, Paris, Morrilton, Waldron, 
Dardanelle, Danville, and Ola
1207 PM CST Tue Mar 6 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...Strong westerly winds will affect parts of Arkansas 
  today. 

* AREAS AFFECTED...Much of northern, central and western 
  Arkansas.

* TIMING...Strong winds will continue through late afternoon or 
  early evening before subsiding. 

* WINDS...Sustained winds of around 25 mph with gusts up to 40 
  to 45 mph are possible. 

* IMPACTS...Boaters on area lakes should use extra caution. 
  Small boats will be impacted the most. Also, high profile 
  vehicles and other interests affect by high winds will be 
  vulnerable to the strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Goudsward
766 
WWUS74 KLZK 061950
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
150 PM CST Tue Mar 6 2018

ARZ003>007-012>016-021>025-030>034-037>047-052-070000-
/O.CON.KLZK.WI.Y.0001.000000T0000Z-180307T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, 
Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, 
Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, 
Heber Springs, Newport, Booneville, Paris, Morrilton, Conway, 
Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, 
Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, 
Hot Springs, Benton, Bryant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Glenwood, 
and Murfreesboro
150 PM CST Tue Mar 6 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...Strong westerly winds will affect parts of Arkansas
  through this afternoon and into the early evening. 

* AREAS AFFECTED...Much of northern, central and western 
  Arkansas. 

* TIMING...Strong winds will continue through late afternoon or 
  early evening before subsiding. 

* WINDS...Sustained winds of around 25 mph with gusts up to 40 to
  45 mph are possible. The strongest winds will be across the
  north.  

* IMPACTS...Boaters on area lakes should use extra caution. 
  Small boats will be impacted the most. Also, high profile 
  vehicles and other interests affect by high winds will be 
  vulnerable to the strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Goudsward
837 
WWUS74 KLZK 061953
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
153 PM CST Tue Mar 6 2018

ARZ003>007-012>016-021>025-030>034-037>047-052-070000-
/O.CON.KLZK.WI.Y.0001.000000T0000Z-180307T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, 
Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, 
Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, 
Heber Springs, Newport, Booneville, Paris, Morrilton, Conway, 
Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, 
Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, 
Hot Springs, Benton, Bryant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Glenwood, 
and Murfreesboro
153 PM CST Tue Mar 6 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...Strong westerly winds will affect parts of Arkansas 
  through this afternoon and into the early evening. 

* AREAS AFFECTED...Much of northern, central and western 
  Arkansas. 

* TIMING...Strong winds will continue through late afternoon or 
  early evening before subsiding. 

* WINDS...Sustained winds of around 25 mph with gusts up to 40 
  to 45 mph are possible. The strongest winds will be across the 
  north. 

* IMPACTS...Boaters on area lakes should use extra caution. 
  Small boats will be impacted the most. Also, high profile 
  vehicles and other interests affect by high winds will be 
  vulnerable to the strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Goudsward
389 
WWUS74 KLZK 070005 
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
605 PM CST Tue Mar 6 2018


ARZ003>007-012>016-021>025-030>034-037>047-052-070115-
/O.EXP.KLZK.WI.Y.0001.000000T0000Z-180307T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, 
Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, 
Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, 
Heber Springs, Newport, Booneville, Paris, Morrilton, Conway, 
Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, 
Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, 
Hot Springs, Benton, Bryant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Glenwood, 
and Murfreesboro
605 PM CST Tue Mar 6 2018

...WIND ADVISORY HAS EXPIRED...

Some gusty winds may persist for the next few hours, but winds
will weaken through the evening and overnight hours.

$$

67

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Mar 5, 5:43 PM CST, 9 hours 2 minutes earlier.

Area forecast discussion, Mar 5, 5:43 PM CST, 9 hours 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
543 PM CST Mon Mar 5 2018

.UPDATE...

Updated to include 00z aviation discussion below.

&&

.AVIATION...

Surface cold front nearly through all TAF sites as of 06/00z this
evening with winds becoming WNW. Skies will clear, with some
lingering high clouds in place. As a surface low approaches from
the north tomorrow, winds will increase greatly with W-WNW winds
of 15-25 mph expected along with higher gusts. VFR conditions
will prevail, with no visibility or cloud restrictions expected.

&&

.PREV DISCUSSION...(ISSUED 239 PM CST Mon Mar 5 2018)
Short term...Tonight through Wednesday

Latest surface analysis shows the cold front is roughly half way
through the state and continuing to progress to the east. Front is
accompanied by a thin line of convection so an afternoon shower
can be ruled out along the boundary. A few thunderstorms are also
possible with some of them possibly strong.

Front expected to clear the forecast area by late this afternoon
with only the far southeast possibly seeing any chances of
precipitation. Based on the timing of the front, will add an
afternoon period to account for any precipitation chances.

Satellite showing rapid clearing behind the front as high pressure
builds into the southern plains and will be the dominate weather
feature through the end of the period. Models continuing to show
a tight pressure gradient between the aforementioned high and the
parent low pressure system Tuesday as it approaches and passes to
the north of the state. Some cloudiness will be possible across
mainly the north as moisture wraps around this system.

As this occurs Tuesday afternoon, winds will likely increase into
wind advisory criteria and headlines will likely be needed but
will hold off for now. Remainder of the period will feature clear
skies and temperatures slightly below normal as northwest flow
prevails. &&

Long Term...Wednesday Night through Sunday

A lack of significant weather will begin the period as broad NW flow
aloft gradually transitions to zonal flow by late week into the
weekend. High pressure at the surface will dominate, with a
relatively dry and cool air mass in place. By Thursday into Friday,
with the surface ridge axis shifting east, southerly return flow
will become re-established locally with the air mass quickly
moderating ahead of an approaching system.

Operational guidance highlights a potent upper trough diving south
from the western Great Lakes through the weekend, with ensemble
guidance showing rapidly increasing uncertainty concerning the
strength of this system. Given the moistening air mass and the
likelihood of some instability, especially in southern AR, showers
with some thunderstorms appear probable during at least the first
half of the weekend. This system will be progressive in nature, so
rain is not expected linger and should push east of the area by
Sunday. Cooler and drier air will work in to end the period.

FIRE WEATHER...

I know its kind of hard to believe we actually have fire weather
concerns with the amount of rain we have seen but its actually
true. Models continue to show low dew points across the area
Tuesday combined with very gusty winds that could exceed 40 mph
especially across the north. Model soundings suggest even drier
air could mix down for even lower humidity than what is currently
in the forecast.

The caveat to all of this is the fine fuel moisture which will be
border line at best to carry surface fire. As such, a fire
weather watch will be issued for the northwest part of the state
which saw the least amount of rain during the most recent event.

&&

.LZK Watches/Warnings/Advisories...
Red Flag Warning from 11 AM to 6 PM CST Tuesday FOR Baxter-Boone-
Fulton-Marion-Newton-Searcy.

Fire Weather Watch from Tuesday morning through Tuesday
afternoon FOR Izard-Johnson-Logan-Pope-Scott-Sharp-Stone-Van
Buren-Yell.

&&

Aviation...67
Hazardous weather outlook, Mar 5, 6:55 PM CST, 7 hours 50 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
655 PM CST Mon Mar 5 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061100-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
655 PM CST Mon Mar 5 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Evening and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

On Tuesday afternoon, westerly winds will increase across
northern Arkansas with sustained winds of 20 to 25 mph and wind
gusts of 30 to 40 mph. Less rainfall in northwest Arkansas
compared to other parts of the state plus relative humidity values
dropping into the 20 to 25 percent range will increase fire
weather danger during the afternoon hours as well.

A new storm system will bring the next chance of showers and
thunderstorms to Arkansas this upcoming weekend.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

64/44/67

Nearby

Wind Advisories in Arkansas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.